Thunderstorm Wind, Lawrence
- When
- July 24, 3:45 PM EST
- Where
- Lawrence County, Ellwood City
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.867, -80.283
Thunderstorm winds downed a large tree.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 24, 2:00 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 300 PM EDT TUE JUL 24 2001 ABUNDANT MOISTURE AND INSTABILITY BUT NO SUBSTANTIAL KICK. TSRA'S HAVE DEVELOPED BUT VERY SPOTTY AND PULSE-LIKE IN NATURE. HOWEVER WITH PW'S 1.8 TO 2.0 INCHES AND 700MB FLOW ONLY 10KT LOCALLY HEAVY RAINFALL A POSSIBILITY SO TONIGHT GROUP HAS RAIN MAY BE HEAVY AT TIMES PHRASE. SAME CONDITIONS WILL EXIST TOMORROW BUT INSTABILITY SHIFTS SOUTH. ANOTHER SPOTTY STORM EVENT IN THE AFTERNOON. TOMORROW NIGHT THE MOISTURE FLUX CONVERGENCE INCREASES AND THE INSTABILITY LINGERS ALONG THE OMEGA FIELD AHEAD OF THE FRONTAL SYSTEM. CANNOT IGNORE CHANCE OF TSRA SO 40 POPS ACROSS CWA. THURSDAY THE FRONT CUTS CWA IN NORTH/SOUTH HALVES WITH CAPE INSTABILITY AXIS AND HIGH DEWPTS THROUGH SOUTHERN HALF. LIKELY POPS SOUTHERN HALF AND LESS NORTH. NO MAJOR ADJUSTMENTS TO EXTENDED FROM PREVIOUS. SOWKO .PBZ... MD...NONE. 1OH...NONE. PA...NONE. WV...NONE.
PAZ013-014-020-242130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 423 PM EDT TUE JUL 24 2001 ...AFTERNOON THUNDERSTORMS MAY PRODUCE LOCALIZED FLOODING... AN APPROACHING COLD FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A LINE OF THUNDERSTORMS MAY PRODUCE HEAVY DOWN POURS...SMALL HAIL...AND GUSTY WINDS UP TO 40 MPH. EXERCISE CAUTION WHILE DRIVING DURING AND AFTER THESE STORMS.
The Pittsburgh radar (KPBZ), 38 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
4 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a large tree.
Thunderstorm winds downed a large tree.
Thunderstorm winds downed numerous trees and power lines across Finleyville. Other locations in Peters and Union Townships affected were Thompsonville, Venetia, McMurray and Elrama.
Thunderstorm winds downed numerous trees and power lines across the Carnegie and Greentree areas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2001Every state in 2001This day in weather historyWarnings in Pennsylvania, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262484, 5262485, 5262486, 5262487.